MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFPS60
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspection were completed and no issues were noted during manufacture.The samples were received without their original packaging inside a ziploc bag, in used conditions and with their certificate of decontamination.Visual inspection was performed at 12" under normal lighting to received unit, in order to detect any damage on the cuff, airline or pilot balloon.Results: no damaged could be detected.Functional test: samples were filled with 5cc of air according to flextend tts tracheostomy tube assembly in order to see if there was any functional problem.Results: when we were inflating the units with air, the cuff only inflated one side.According to the ifu, manipulated the pilot balloon and the cuff inflated completely.After the whole cuff inflated, deflated and inflated 4 times, all the times the cuff inflated completely.Based on the analysis conducted in the sample provided, the complaint was not confirmed.No corrective actions were taken since the complaint was not confirmed.Operator of device: unknown.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that tracheostomy was leaking.The patient found out prior the device use.No patient injury was reported.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15459416
Report Number3012307300-2022-19884
Device Sequence Number6005463
Product Code JOH
UDI-Device Identifier10351688518583
UDI-Public10351688518583
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/14/2025
Device Model Number67PFPS60
Device Catalogue Number67PFPS60
Device Lot Number3981989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Initial Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown